Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 18, 2019, 11:48 PM EDT for Hancock County, West Virginia; Carroll County, Jefferson County, Ohio; Beaver County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2019, 11:48 PM EDT (03:48 UTC)
- Expired
- Jun 19, 2019, 2:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, OH, Jefferson County, OH, Beaver County, PA, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 63 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 12:23 AM EDT | FLASH FLOOD | New Manchester, WV | MULTIPLE ROADS FLOODED ACROSS THE NORTHERN PART OF THE COUNTY. |
| Jun 19, 12:25 AM EDT | FLASH FLOOD | Empire, OH | MULTIPLE ROADS FLOODED ACROSS THE NORTHERN PART OF THE COUNTY. |
| Jun 19, 12:30 AM EDT | FLASH FLOOD | Sherrodsville, OH | MULTIPLE ROADS FLOODED IN THE SHERRODSVILLE AREA. ROUTE 332 AND ROUTE 542 ARE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
745
WGUS51 KPBZ 190348
FFWPBZ
OHC019-081-PAC007-WVC029-190645-
/O.NEW.KPBZ.FF.W.0013.190619T0348Z-190619T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1148 PM EDT Tue Jun 18 2019
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Northern Jefferson County in east central Ohio...
Southern Carroll County in east central Ohio...
Southwestern Beaver County in western Pennsylvania...
Central Hancock County in northern West Virginia...
* Until 245 AM EDT.
* At 1148 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... 1 to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Toronto... New Cumberland...
Bergholz... Amsterdam...
Irondale... Dellroy...
Sherrodsville... New Manchester...
Empire... Stratton...
Leesville... Hammondsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4056 8125 4058 8044 4049 8042 4043 8113
4044 8126
$$4 follow-up statements
916
WGUS71 KPBZ 190402
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1202 AM EDT Wed Jun 19 2019
OHC019-081-PAC007-WVC029-190645-
/O.CON.KPBZ.FF.W.0013.000000T0000Z-190619T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson OH-Carroll OH-Beaver PA-Hancock WV-
1202 AM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
NORTHERN JEFFERSON...SOUTHERN CARROLL...SOUTHWESTERN BEAVER AND
CENTRAL HANCOCK COUNTIES...
At 1202 AM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... 1 to 1.5 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
Some locations that may experience flooding include...
Toronto... New Cumberland...
Bergholz... Amsterdam...
Irondale... Dellroy...
Sherrodsville... New Manchester...
Empire... Stratton...
Leesville... Hammondsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4056 8125 4058 8044 4049 8042 4043 8113
4044 8126
$$533
WGUS71 KPBZ 190442
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1242 AM EDT Wed Jun 19 2019
OHC019-081-PAC007-WVC029-190645-
/O.CON.KPBZ.FF.W.0013.000000T0000Z-190619T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson OH-Carroll OH-Beaver PA-Hancock WV-
1242 AM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
NORTHERN JEFFERSON...SOUTHERN CARROLL...SOUTHWESTERN BEAVER AND
CENTRAL HANCOCK COUNTIES...
At 1242 AM EDT, law enforcement reported numerous roads flooded
in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1/2 inch.
Some locations that may experience flooding include...
Toronto... New Cumberland...
Bergholz... Amsterdam...
Irondale... Dellroy...
Sherrodsville... New Manchester...
Empire... Stratton...
Leesville... Hammondsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4056 8125 4058 8044 4049 8042 4043 8113
4044 8126
$$674
WGUS71 KPBZ 190508
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
108 AM EDT Wed Jun 19 2019
PAC007-190518-
/O.CAN.KPBZ.FF.W.0013.000000T0000Z-190619T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaver PA-
108 AM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN BEAVER COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 4056 8125 4058 8052 4048 8052 4043 8113
4044 8126
$$
OHC019-081-WVC029-190645-
/O.CON.KPBZ.FF.W.0013.000000T0000Z-190619T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson OH-Carroll OH-Hancock WV-
108 AM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR
NORTHERN JEFFERSON...SOUTHERN CARROLL AND CENTRAL HANCOCK COUNTIES...
At 108 AM EDT, law enforcement reported numerous road closures in
the warned area.
FLASH FLOODING... Ongoing.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...less then 1/2 inch.
Some locations that may experience flooding include...
Toronto... New Cumberland...
Bergholz... Amsterdam...
Irondale... Dellroy...
Sherrodsville... New Manchester...
Empire... Stratton...
Leesville... Hammondsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4056 8125 4058 8052 4048 8052 4043 8113
4044 8126
$$293
WGUS71 KPBZ 190635
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
235 AM EDT Wed Jun 19 2019
OHC019-081-WVC029-190645-
/O.EXP.KPBZ.FF.W.0013.000000T0000Z-190619T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson OH-Carroll OH-Hancock WV-
235 AM EDT Wed Jun 19 2019
...THE FLASH FLOOD WARNING FOR NORTHERN JEFFERSON...SOUTHERN CARROLL
AND CENTRAL HANCOCK COUNTIES WILL EXPIRE AT 245 AM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4056 8125 4058 8052 4048 8052 4043 8113
4044 8126
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 9:32 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 18, 9:32 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
932 PM EDT Tue Jun 18 2019
.SYNOPSIS...
Periodic showers will continue through the week as a frontal boundary
remains stalled in the region and several disturbances cross the
upper Ohio Valley.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Convergence along a quasistationary frontal zone has sustained
shallow but efficient rain showers especially from UCP-PHD-TZR. As a
result of persistent rainfall saturating the ground over recent days,
very high PWAT value and high freezing level supporting warm rain
processes and slow convective movement, flooding/flash flooding
remain the main risks as even modest-looking showers are proving to
be very efficient rain producers.
Convection will taper off tonight as daytime heating is lost, which
will help end the immediate threat of flash flooding. The current
Flash Flood Watch remains in effect until late tonight, at which
point its tenure will be evaluated.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
Diurnal heating plus sfc convergence along the lingering stationary
boundary will yield more convection late Wed morning into the
afternoon. This initial convection will favor areas south of I-80
where lift/convergence within swly flow aloft will assist development.
Though PWAT will remain high and storm movement will be slow, the
overall flash flood risk will be less during the day due to the lack
of sufficient areal coverage and the expected weaker intensity of
storms.
Two shortwave troughs will swing through the region Wed night
through Thu, with a sfc cold front moving through Thu night as the
second wave exits. Better upper-level support will make showers and
thunderstorms more widespread and heighten the threat of flash
flooding, especially near the sfc boundary that is expected to be
near the I-80 corridor. The period of heavy rain will be Thu
afternoon and evening when the second wave becomes a positively-
tilted closed low, which will enhance mid-level frontogenesis and
lead to widespread convection with deeper updrafts.
A flash flood watch may be needed for this system, but will defer
any issuance until the current watch is dispatched and subsequent
shifts can better identify the geographical scope of threat.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Drier and cooler air will arrive Fri morning in the wake of the cold
frontal passage and will persist through the day under nwly flow.
A ridge is expected to build ewd through the rest of the weekend to
keep dry weather in place, but there are hints that upstream
convection may round the ridge and impact a portion of our area both
Sat and Sun mornings. Regardless, the ridge will provide a rebound
in temperature for the region.
Wet weather will return by the start of the work week with another
series of disturbances aiding storm development across the area.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
Coverage of showers will wane this evening with the departure of an
upper-level wave and the loss of diurnal heating. For the remainder
of the afternoon, conditions are expected to be relatively steady-
state, with showers along and south of a frontal zone from near FKL
to near OSU. Once showers and their attendant restrictions dissipate,
cigs will lower overnight to IFR or lower in the stagnant near-
saturated airmass. Restrictions to vsby also are expected as fog
develops late.
Restrictions should lift to MVFR-VFR diurnally, with showers and
storms renewing by late morning. With the airmass remaining in place,
all terminals are expected to see convection nearby through the day,
which will be capable of heavy rain and consequent restrictions.
.Outlook...
Periodic restrictions are possible through the week as a frontal
zone sags over the region and interacts with crossing disturbances to
produce frequent showers and storms.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 2 AM EDT Wednesday for MDZ001.
OH...Flash Flood Watch until 2 AM EDT Wednesday for OHZ039>041-048>050-
057>059-068-069.
PA...Flash Flood Watch until 2 AM EDT Wednesday for PAZ013>016-020>023-
029-031-073>076.
WV...Flash Flood Watch until 2 AM EDT Wednesday for WVZ001>004-012-021-
509>514.
&&
Update...KramarHazardous weather outlook, Jun 18, 9:34 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 934 PM EDT Tue Jun 18 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013>016-020>023-029-031- 073>076-WVZ001>004-012-021-509>514-200145- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler- Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Washington- Greene-Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 934 PM EDT Tue Jun 18 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A series of disturbances will bring increased coverage of showers and thunderstorms late Wednesday through Thursday. As a result of saturated ground from recent rainfall, these storms will be capable of producing heavy rain that could cause flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ007>009-200145- Mercer-Venango-Forest- 934 PM EDT Tue Jun 18 2019 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A series of disturbances will bring increased coverage of showers and thunderstorms late Wednesday through Thursday. As a result of saturated ground from recent rainfall, these storms will be capable of producing heavy rain that could cause flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kramar
In the hours before
Local storm report, Jun 18, 11:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1142 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM FLASH FLOOD WEST LAFAYETTE 40.27N 81.75W
06/18/2019 COSHOCTON OH TRAINED SPOTTER
REPORTS OF ONGOING WATER RESCUE AND A MOBILE HOME PARK
BEGINNING TO FLOOD.
&&
EVENT NUMBER PBZ1902306
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:09 PM EDT | Areal Flood Advisory | PBZ | Hancock | 40 min |
| Jun 19, 6:49 AM EDT | River Flood Warning | PBZ | Preston | 12 days |
| Jun 19, 7:04 PM EDT | Flash Flood Warning | PBZ | Wetzel | 3 hr |
| Jun 19, 7:34 PM EDT | Areal Flood Advisory | PBZ | Wetzel | 3 hr |
| Jun 19, 7:44 PM EDT | Flash Flood Warning | PBZ | Wetzel | 6 hr |
| Jun 18, 10:37 PM EDT | Areal Flood Advisory | PBZ | Coshocton, Tuscarawas | 63 min |
| Jun 18, 11:38 PM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 4 hr |
| Jun 19, 2:14 AM EDT | Flash Flood Warning | PBZ | Coshocton | 65 min |
| Jun 19, 3:16 AM EDT | Areal Flood Warning | PBZ | Coshocton, Tuscarawas | 6 hr |
| Jun 19, 9:13 AM EDT | Areal Flood Warning | PBZ | Coshocton | 6 hr |
| Jun 19, 6:04 PM EDT | Flash Flood Warning | PBZ | Coshocton, Tuscarawas | 3 hr |
| Jun 19, 6:50 PM EDT | Areal Flood Advisory | PBZ | Muskingum | 115 min |
| Jun 19, 2:38 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 3 hr |
| Jun 19, 3:11 PM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 119 min |
| Jun 19, 3:40 PM EDT | Flash Flood Warning | PBZ | Armstrong, Clarion, Jefferson | 91 min |
| Jun 19, 4:32 PM EDT | Flash Flood Warning | PBZ | Armstrong, Butler | 85 min |
| Jun 19, 5:32 PM EDT | Flash Flood Warning | PBZ | Beaver, Butler, Lawrence | 96 min |
| Jun 19, 7:34 PM EDT | Areal Flood Warning | PBZ | Butler | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2019Flash Flood Warnings in West Virginia, 2019Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.